MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED; SURGICAL MESH
Catalog Number 0113700
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol flat mesh may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2016: the patient underwent surgery for implant of an unspecified bard/davol bard mesh.The patient is only making a claim for an adverse patient outcome against the bard mesh.On (b)(6) 2017: the patient had unspecified injuries related to a defect in the bard mesh, and underwent revision surgery.The patient is only making a claim for an adverse patient outcome against the bard mesh.The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol flat mesh may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.Note:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2016) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2016: the patient underwent surgery for implant of an unspecified bard/davol bard mesh.The patient is only making a claim for an adverse patient outcome against the bard mesh.(b)(6) 2017: the patient had unspecified injuries related to a defect in the bard mesh and underwent revision surgery.The patient is only making a claim for an adverse patient outcome against the bard mesh.The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per medical records and plaintiff profile form: (b)(6) 2016 - patient was diagnosed with direct and indirect right inguinal hernia thereby underwent open repair with implant of bard mesh pre-shaped.Per op notes, ¿a large direct and indirect hernia sac was identified and hernia contents were reduced.A bard mesh pre-shaped was placed medially to the pubic tubercle, inferiorly to the pubic bone, superiorly to transversalis fascia and secured with tacker and sutures.¿ (b)(6) 2017 - patient was diagnosed with intestinal obstruction and left inguinal hernia thereby underwent open repair with partial excision of bard mesh pre-shaped.Per op notes, ¿the intestinal obstruction was noted.A bowel being kinked and appendix were stuck to the mesh in the right lower quadrant hernia site were lysed.Staples were removed and the portion of the mesh was debrided.Adhesive band was excised.The appendix was also removed.¿ (b)(6) 2017 - patient was diagnosed with complete mechanical bowel obstruction thereby underwent open repair.Per op notes, ¿extensive adhesions and laceration of the seromuscular layers of the bowel were lysed.A side-to-side anastomosis was done.¿.

Brand Name
BARD MESH PRE-SHAPED
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8294332
Report Number1213643-2019-00589
Device Sequence Number11159926
Product Code FTL
UDI-Device Identifier00801741030697
UDI-Public(01)00801741030697(17)210228(10)HUAQ0621
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number0113700
Device Lot NumberHUAQ0621
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date12/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age52 YR
Patient SexMale